Home > >

Help!!! Bad chemical burn from salicylic acid

POST A REPLY
 
Thread Tools
Jul 30, 2012, 7:37pm   #1
Aeris's Avatar
Thread Starter
Aeris
Member
I put way too much acne treatment on my face (Neutrogena Acne Stress Control 3-in-1 Hydrating Acne Treatment). My skin is red, raw, bleeding in some places, and oozing like crazy (sorry TMI!). I was also using Duac and Retin-A previous days. What should I do? I can't call their customer service because my phone speaker broke earlier and I'm waiting for the replacement in the mail. Help please! I can't leave the house like this. I have witch hazel, shea butter, cocoa butter, Neosporin, aloe, apricot oil, tea tree oil, sweet almond oil, jojoba oil, new skin liquid bandage, and avocado oil here. Will any of that help my skin in this case? It hurts like crazy just to wash it with only water :( I already had to call out "sick" today at work and don't want to again tomorrow.
Jul 30, 2012, 9:01pm   #2
lenaofdc's Avatar
lenaofdc
Member
Omg so sorry this happened to you! I highly recommend you go to an urgent care and get an rx for an antibiotic ointment if not some silvadene (?) burn cream before it starts to scab and stuff so you don't scar. Maybe I read it as a lot worse than it is. If its not that bad then Neosporin should be okay. One time I made the mistake of using a lactic acid peel over a retinol containing moisturizer that I put on that morning and I lightly burned myself...I had some pinpoint bleeding on my cheeks and was red everywhere else but it healed and went back to normal in around 4 days.
Jul 30, 2012, 9:11pm   #3
Aeris's Avatar
Thread Starter
Aeris
Member
I'm going to try slathering on Neosporin tonight. If it's not improved by morning I will go to urgent care. I don't have good health insurance, so I'm going to try and wait it out tonight. :(
Jul 30, 2012, 10:59pm   #4
Star15Rin's Avatar
Star15Rin
MAC Madness!
Originally Posted by Aeris
I'm going to try slathering on Neosporin tonight. If it's not improved by morning I will go to urgent care. I don't have good health insurance, so I'm going to try and wait it out tonight. :(
do NOT put that NewSkin Liquid Bandage on. It will sting and burn so painfully. Neosporin should help.
Jul 31, 2012, 8:55am   #5
v
vhdos
Member
Just FYI, but many docs these days are not recommending the use of Neosporin any more because of the increasing rate of allergic reaction. If possible, they say to avoid that risk by using a different brand of antibiotic ointment. My children's pediatrician told me this a couple of years ago and I recently had a mole removed, and my dermatologist said the same thing.
Do you have an aloe vera plant? Natural aloe is wonderful for burns and it really helps with the healing process.
Jul 31, 2012, 10:21am   #6
Swanky Mama Of Three's Avatar
Swanky Mama Of Three
Right now, without physician aid, the less you put on to react w/ it, the better.

My DD's face started peeling last week after using EpiDuo and being in the sun too much, her derm recommended a cortisone cream. We tested it in a very small spot to see if it hurt, it didn't do we applied a very thin layer twice/day. She had no "open" wounds/spots though at all, just peeling and MAJOR redness and some swelling/inflammation.
Jul 31, 2012, 2:45pm   #7
L etoile's Avatar
L etoile
tPF addict
I agree with the above posters to avoid Neosporin. Approx. 15-20% of the population will develop an allergy to it, and you really don't want that to happen on your face! I developed a contact allergy to Neosporin at the age of 24... on my forehead. It was a crusty, weepy, vesicular mess. I would suggest vaseline petroleum jelly or aquaphor ointment. Also, please contact your dermatologist asap. Make sure that you're washing your face with something very gentle (i.e. cetaphil).
Jul 31, 2012, 2:48pm   #8
g
gillianna
Member
I think the best thing might be some ice packs and perhaps try diaper cream on a small spot. Seeing a doctor would really be the most important thing to do because you don't want to risk facial scaring or more damage. Anything put with Retin A can cause such a harsh reaction. If you are using Retin A you should only use a cleanser for sensitive skin and a good moisturiser. There is never a reason to use a acne scrub or any scrub with that product. A washcloth with cold water can be used to help with flaking but the less products on the skin the better.
Jul 31, 2012, 3:40pm   #9
lenaofdc's Avatar
lenaofdc
Member
Originally Posted by gillianna
I think the best thing might be some ice packs and perhaps try diaper cream on a small spot. Seeing a doctor would really be the most important thing to do because you don't want to risk facial scaring or more damage. Anything put with Retin A can cause such a harsh reaction. If you are using Retin A you should only use a cleanser for sensitive skin and a good moisturiser. There is never a reason to use a acne scrub or any scrub with that product. A washcloth with cold water can be used to help with flaking but the less products on the skin the better.
That's correct I've also been told not to use any type of acne/acid products unless I've stopped using the retin a for a few days. Your skin is very sensitive even if it doesn't look like it. I learned the hard way waxing a chunk of skin off my upper lip a few weeks ago (the thread is here somewhere)...overall I've learned the only thing to put on my face when using retin a is cleanser and a basic moisturizer/spf that's it. I love Philosophy's Purity Made Simple cleanser and Hope in a Jar Oil Free SPF 30. Thread or tweeze for hair removal.
Jul 31, 2012, 4:58pm   #10
dearpenny's Avatar
dearpenny
Member
So sorry to hear this. This happened to me in highschool when I used Retin-A (among others) and wondered why my skin would literally kill when I was out in the sun long. Retin-A is some seriously strong stuff.
I used Neosporin whenever this would happen, but reading some of these posts it would probably be better if you use Aquaphor or even Vaseline if you have that. Great advice I can give, if its dry keep it wet and if its wet keep it dry.
Jul 31, 2012, 8:20pm   #11
sadiesthegirl's Avatar
sadiesthegirl
Member
I would avoid using anything on your face until it starts to heal. Wash with tempid water, splashing the water with your hands and not using a wash cloth, facial brush etc...If you have aloe vera, that would be a great choice. Bacitracin may be worth a try as well. I am sorry this is happening to you and hope you feel better soon ; )
Jul 31, 2012, 9:14pm   #12
Swanky Mama Of Three's Avatar
Swanky Mama Of Three
How are you today?
Is it just peeling by chance?
Jul 31, 2012, 10:44pm   #13
Aeris's Avatar
Thread Starter
Aeris
Member
Originally Posted by vhdos
Just FYI, but many docs these days are not recommending the use of Neosporin any more because of the increasing rate of allergic reaction. If possible, they say to avoid that risk by using a different brand of antibiotic ointment. My children's pediatrician told me this a couple of years ago and I recently had a mole removed, and my dermatologist said the same thing.
Do you have an aloe vera plant? Natural aloe is wonderful for burns and it really helps with the healing process.
I ended up going with just aloe and my skin dramatically improved by the time I woke up...It's still scabbed up and irritated, but it's still much better and I was able to wash my face without pain.
Do you recommend any particular brand of antibiotic ointment?
Jul 31, 2012, 10:48pm   #14
Aeris's Avatar
Thread Starter
Aeris
Member
Originally Posted by Swanky Mama Of Three
Right now, without physician aid, the less you put on to react w/ it, the better.

My DD's face started peeling last week after using EpiDuo and being in the sun too much, her derm recommended a cortisone cream. We tested it in a very small spot to see if it hurt, it didn't do we applied a very thin layer twice/day. She had no "open" wounds/spots though at all, just peeling and MAJOR redness and some swelling/inflammation.
I don't have work or any place to be for the next few days, so I think I will just keep it simple and do just aloe once a day to give it a chance to heal. I still have a few raw spots, but I might give cortisone cream a chance when that's no longer an issue.
Jul 31, 2012, 10:51pm   #15
Aeris's Avatar
Thread Starter
Aeris
Member
Originally Posted by Star15Rin
do NOT put that NewSkin Liquid Bandage on. It will sting and burn so painfully. Neosporin should help.
I'm apparently a masochist because I had to try anyway on a tiny spot (about a drop of Liquid Bandage). HOLY HECK it hurt like crazy!!!!!
POST A REPLY
  HOME > >  
TOP

Thread Tools